Alert archive / Oklahoma / Tornado Warnings in 2006
Tornado Warning 14, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 24, 2006, 7:40 PM CDT for Logan County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2006, 7:40 PM CDT (00:40 UTC)
- Expired
- Apr 24, 2006, 8:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Logan County, OK
The radar
The Norman radar (KTLX), 88 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 1:36 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2326 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOUN 250041 TOROUN OKC083-250115- /O.NEW.KOUN.TO.W.0014.060425T0040Z-060425T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 740 PM CDT MON APR 24 2006 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... NORTHERN LOGAN COUNTY IN CENTRAL OKLAHOMA * UNTIL 815 PM CDT * AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES NORTHWEST OF MULHALL...MOVING EAST-SOUTHEAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE MULHALL AND ORLANDO. TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. LAT...LON 3619 9755 3601 9758 3599 9736 3616 9736 $$ ..SPEG.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 24, 3:14 PM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, Apr 24, 3:14 PM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 314 PM CDT MON APR 24 2006 .DISCUSSION... WILL CANCEL RED FLAG WARNING EARLY AS FIRE WEATHER CONDITIONS WILL REMAIN IN HIGH TO VERY HIGH CATEGORY. MAIN FOCUS IN THE SHORT TERM WILL BE EVOLUTION OF SEVERE WEATHER THIS AFTERNOON AND EVENING. OUTFLOW BOUNDARY FROM MORNING/AFTERNOON CONVECTION EXTENDING FROM NORTHWEST OKLAHOMA INTO CENTRAL SECTIONS OF THE STATE APPEARS TO OFFER BEST CHANCE FOR STORMS IN SHORT TERM. INSTABILITY AND SHEAR VECTORS MORE THAN SUFFICIENT FOR SUPERCELLS. BACKED FLOW ACROSS THIS AREA ALSO APPEARS TO OFFER BEST CHANCE FOR TORNADOES. DRYLINE ACROSS WESTERN PARTS OF STATE WILL ALSO BE FOCUS FOR STORMS...BUT COVERAGE WILL LIKELY BE LESS FARTHER SOUTH. STORMS COULD EVOLVE INTO LINEAR COMPLEX AS COLD FRONT PUSHES FARTHER SOUTH INTO THE STATE THIS EVENING AND OVERNIGHT. CLOUDY...WINDY AND COOL CONDITIONS WILL DEVELOP BEHIND COLD FRONT WITH LINGERING CHANCES OF STORMS OR RAIN SHOWERS DURING FIRST HALF OF TUESDAY. HAVE TRENDED TEMPS MORE WITH MAV NUMBERS WHICH SUGGEST LESS CLOUDS AND WARMER TEMPS WEST. SHOULD SEE DRY WEATHER WITH A WARMING TREND WEDNESDAY INTO MOST OF THURSDAY BEFORE SOUTHWEST LOW BEGINS TO INFLUENCE THE AREA. APPEARS AT THIS TIME...BEST CHANCES FOR RAIN WILL BE FRIDAY INTO SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 51 57 42 66 / 50 30 10 0 HOBART OK 47 59 39 69 / 30 10 10 0 WICHITA FALLS TX 53 61 43 68 / 30 10 10 0 GAGE OK 40 60 32 68 / 20 10 10 0 PONCA CITY OK 48 55 39 66 / 60 40 10 0 DURANT OK 60 64 47 69 / 40 20 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && SIX
Hazardous weather outlook, Apr 24, 1:45 PM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
145 PM CDT MON APR 24 2006
OKZ004>048-050>052-TXZ083>090-251200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
145 PM CDT MON APR 24 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND TONIGHT ACROSS PARTS OF CENTRAL AND WESTERN OKLAHOMA...AND A
SLIGHT RISK ACROSS MUCH OF SOUTHERN OKLAHOMA AND PARTS OF WESTERN
NORTH TEXAS.
LOCATION...
THE MODERATE RISK AREA IS NORTHWEST OF A LINE FROM SEMINOLE...TO
PAULS VALLEY...TO DUNCAN...TO NEAR THE RED RIVER SOUTH OF ALTUS. THE
SLIGHT RISK EXTENDS FURTHER SOUTH ACROSS ALL OF WESTERN NORTH TEXAS
AND THE REMAINDER OF SOUTHERN OKLAHOMA. IT APPEARS A COLD FRONT WILL
MOVE THROUGH FAR WESTERN OKLAHOMA...INCLUDING WOODWARD AND ELK
CITY...BEFORE STORMS CAN DEVELOP.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 3 PM
THROUGH MIDNIGHT...THOUGH A FEW STORMS WILL OCCUR EARLIER IN
NORTHERN OKLAHOMA.
IMPACTS...
THE MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING HAIL
NEAR THE SIZE OF BASEBALLS AND WIND GUSTS TO 75 MPH. TORNADOES WILL
ALSO BE POSSIBLE...ESPECIALLY IN THE MODERATE RISK AREA.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS
AFTERNOON AND EVENING. PERSONNEL IN AND NEAR THE MODERATE RISK AREA
SHOULD BE READY FOR A SIGNIFICANT SEVERE WEATHER EPISODE....AND
LISTEN CLOSELY FOR WEATHER UPDATES THROUGHOUT THE DAY.
DISCUSSION...
A COMPLEX MIX OF BOUNDARIES WILL BE PRESENT TO INITIATE STORMS THIS
AFTERNOON. A DRY LINE WILL MOVE EAST INTO WESTERN NORTH TEXAS AND
SOUTHWESTERN OKLAHOMA THIS AFTERNOON...WHILE A STRONG COLD FRONT
MOVES SOUTHEAST INTO NORTHWESTERN OKLAHOMA. SOUTH WINDS WILL
CONTINUE TO DRAW MOIST AND UNSTABLE AIR NORTHWARD AHEAD OF THESE
BOUNDARIES. BY MID AFTERNOON...THE FRONT AND DRY LINE ARE EXPECTED
TO INTERSECT NEAR THE RED RIVER SOUTH OF ALTUS...WITH THE COLD FRONT
EXTENDING NORTHEASTWARD TO NEAR WAYNOKA AND THE DRYLINE EXTENDING
SOUTH TO NEAR QUANAH AND MUNDAY TEXAS. FINALLY...AN OUTFLOW BOUNDARY
FROM MORNING THUNDERSTORMS WILL LIE FROM NEAR
WAYNOKA...SOUTHEASTWARD TO NEAR GUTHRIE AND CHANDLER.
A CAPPING INVERSION WILL LIMIT THUNDERSTORM DEVELOPMENT ALONG THE
BOUNDARIES UNTIL MID AFTERNOON WHEN TEMPERATURES AT THE SURFACE WILL
WARM ENOUGH TO BREAK THE INVERSION. ONCE STORMS DEVELOP THEY WILL
BECOME SEVERE QUICKLY AS THEY MOVE TO THE EAST AT ABOUT 25 MPH. THE
MOST LIKELY AREA FOR STORMS TO DEVELOP WILL BE ALONG THE COLD FRONT
AND OUTFLOW BOUNDARY...WITH STORMS MORE SCATTERED ALONG THE DRYLINE.
IF THESE STORMS DEVELOP AS DISCRETE CELLS... RATHER THAN A SOLID
LINE OF STORMS... VERTICAL WIND SHEAR WILL FAVOR DEVELOPMENT OF
SUPERCELLS. THESE STORMS WOULD THEN HAVE A HIGHER POTENTIAL TO
PRODUCE TORNADOES... VERY LARGE HAIL... AND DAMAGING STRAIGHT LINE
WINDS. THE STORMS WILL LIKELY REMAIN SEVERE THROUGH AT LEAST LATE
EVENING... AND THEN ORGANIZE INTO A LARGER LINE OR CLUSTER AS THEY
TURN SOUTHEAST ACROSS CENTRAL AND EASTERN OKLAHOMA THROUGH AROUND
MIDNIGHT.
TORNADO POTENTIAL WILL DEPEND ON WHETHER SURFACE WINDS CAN BACK TO A
MORE SOUTHEASTERLY DIRECTION AHEAD OF ANY DEVELOPING STORMS... AND
WHETHER THE STORMS CAN REMAIN DISCRETE. THE MOST LIKELY AREA FOR
BACKED LOW-LEVEL WINDS...AND STRONGER LOW-LEVEL WIND SHEAR FAVORABLE
FOR TORNADOES... WILL BE ACROSS THE MODERATE RISK AREA...
PARTICULARLY NORTHERN AND CENTRAL OKLAHOMA BETWEEN 4 PM AND 9 PM.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY APR 25.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...95 PERCENT.
OTHER HAZARDOUS WEATHER...
A RED FLAG WARNING IS IN EFFECT FOR MUCH OF SOUTHWESTERN OKLAHOMA
AND WESTERN PARTS OF NORTH TEXAS. SHIFTING WINDS ASSOCIATED WITH THE
STRONG COLD FRONT THIS AFTERNOON AND TONIGHT WILL RESULT IN
DIFFICULT FIREFIGHTING CONDITIONS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
ANOTHER UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF RAIN AND
THUNDERSTORMS FRIDAY AND SATURDAY.
OTHER HAZARDOUS WEATHER...
UNSEASONABLY COLD CONDITIONS MY RESULT IN AREAS OF FROST TUESDAY
NIGHT AND WEDNESDAY MORNING ACROSS PARTS OF WESTERN AND NORTHERN
OKLAHOMA. LOCAL FREEZE CONDITIONS WILL BE POSSIBLE WEDNESDAY
MORNING... ESPECIALLY ACROSS FAR NORTHWEST OKLAHOMA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.In the hours before
Local storm report, Apr 24, 7:10 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
710 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 1 E GRANDFIELD 34.23N 98.67W
04/24/2006 E1.00 INCH TILLMAN OK AMATEUR RADIO
&&
JPIKELocal storm report, Apr 24, 7:14 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
714 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL MARSHALL 36.16N 97.62W
04/24/2006 E1.00 INCH LOGAN OK BROADCAST MEDIA
&&
JPIKELocal storm report, Apr 24, 7:18 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
718 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL W ANADARKO 35.07N 98.24W
04/24/2006 E0.88 INCH CADDO OK AMATEUR RADIO
&&
JPIKELocal storm report, Apr 24, 7:27 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
727 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM TORNADO 4 SW EL RENO 35.49N 98.00W
04/24/2006 CANADIAN OK BROADCAST MEDIA
ESTIMATED LOCATION
&&
JPIKELocal storm report, Apr 24, 7:30 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
730 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM HAIL DEVOL 34.19N 98.59W
04/24/2006 E1.25 INCH COTTON OK AMATEUR RADIO
0727 PM HAIL 4 W DEVOL 34.19N 98.66W
04/24/2006 E1.25 INCH TILLMAN OK AMATEUR RADIO
&&
JPIKELocal storm report, Apr 24, 7:39 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
739 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TORNADO 4 SW EL RENO 35.49N 98.00W
04/24/2006 CANADIAN OK BROADCAST MEDIA
TORNADO AT EL RENO AIRPORT
&&
JPIKEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:14 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan, Noble | 46 min |
| Apr 24, 7:14 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 46 min |
| Apr 24, 7:20 PM CDT | Tornado Warning | OUN | Canadian | 25 min |
| Apr 24, 7:38 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 37 min |
| Apr 24, 7:40 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 35 min |
| Apr 24, 7:43 PM CDT | Tornado Warning | OUN | Canadian | 32 min |
| Apr 24, 7:47 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 58 min |
| Apr 24, 7:54 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 51 min |
| Apr 24, 8:06 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 39 min |
| Apr 24, 8:10 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 65 min |
| Apr 24, 8:13 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 47 min |
| Apr 24, 8:15 PM CDT | Tornado Warning | OUN | Stephens | 30 min |
| Apr 24, 8:22 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 38 min |
| Apr 24, 8:31 PM CDT | Tornado Warning | OUN | Cotton | 29 min |
| Apr 24, 8:35 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 27 min |
| Apr 24, 8:40 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, Stephens | 65 min |
| Apr 24, 8:42 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 63 min |
| Apr 24, 8:59 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson | 61 min |
| Apr 24, 9:41 PM CDT | Severe Thunderstorm Warning | OUN | Garvin | 49 min |
| Apr 24, 10:20 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 40 min |
| Apr 24, 10:25 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 65 min |
| Apr 24, 11:47 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Pontotoc | 43 min |
| Apr 25, 12:25 AM CDT | Severe Thunderstorm Warning | OUN | Coal | 35 min |
| Apr 25, 12:57 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 33 min |
| Apr 25, 1:26 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 34 min |
| Apr 25, 3:52 PM CDT | Frost Advisory | OUN | Alfalfa, Beckham, Custer, Dewey, Ellis, Greer and 7 more | 17 hr |
Nearby
Tornado Warnings in Oklahoma, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.